Hail, San Augustine
- When
- February 13, 7:45 PM CST
- Where
- San Augustine County, 8 mi W of San Augustine
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.517, -94.250
Hail fell in the town of Denning.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 13, 2:30 PM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST SUN FEB 13 2005 .DISCUSSION... UPPER TROUGH CURRENTLY ACROSS CENTRAL/NORTH TEXAS MOVING QUICKLY EAST THIS AFTERNOON. THE FIRST DISTURBANCE WHICH BROUGHT SHOWERS AND A FEW THUNDERSTORMS TO THE REGION IS CURRENTLY EXITING THE REGION TO THE EAST WITH ADDITIONAL THUNDERSTORMS ONGOING WITH THE DRY SLOT ACROSS SE TX/SW LA. WITH THIS SECONDARY AREAS TRAJECTORY MORE EAST NORTHEAST... BELIEVE IT WILL LIKELY CLIP OUR EXTREME SOUTHEAST ZONES THIS EVENING. OF GREATER INTEREST IS THE GROWING CU FIELD ACROSS THE WEST AHEAD OF AN EASTWARD MOVING DRYLINE. TEMPERATURES HAVE WARMED WELL INTO THE 70S ACROSS NE TX/SE OK WHERE CLOUDS HAVE THINNED AND STRONG LOW LEVEL WINDS HAVE MIXED DOWN SOMEWHAT. LAPSE ANALYSIS REVEALING CAPE IN THE ORDER OF 1000J/KG WITH LIS OF -2 TO -4 ACROSS THIS REGION AS WELL. CU RATHER FLAT ATTM BUT ANOTHER HOUR OR TWO OF HEATING COULD SET SOME OF THIS RESIDUAL MOISTURE OFF. WITH STEEPENING LAPSE RATES AS TROUGH MOVES OVERHEAD AND LOWERING WET BULB ZERO VALUES... ANY CONVECTION THAT DEVELOPS LATE COULD PRODUCE LARGE HAIL. WILL CONTINUE TO ADVERTISE JUST SLIGHT CHANCE POPS THIS EVENING ACROSS THE EXTREME WEST AND CHANCE POPS FURTHER EAST. WILL MAKE THE CALL WHETHER OR NOT TO MENTION SEVERE WORDING IN THE ZONES UNTIL NEAR ISSUANCE TIME GIVING THE STORMS UNTIL THE VERY LAST MINUTE TO POP. THE EAST MAY BE SLOW TO CLEAR OVERNIGHT SO KEPT CLOUDS IN ALL NIGHT WITH THE FRONT JUST MAKING PROGRESS INTO OUR NORTHWEST HALF BY 12Z MON. FRONT PUSHES ON THREW MONDAY MORNING WITH THE SFC RIDGE CLOSELY ON ITS HEELS. IT WILL FEEL MORE LIKE SPRING THE NEXT COUPLE OF DAY WITH 70S ON MONDAY AND TEMPS PUSHING 80 DEGREES WITH INCREASING SOUTHWEST WINDS. ANOTHER FRONT ARRIVES LATE TUESDAY NIGHT INTO EARLY WEDNESDAY BUT MOISTURE CONTINUES TO LOOK MARGINAL AT BEST TO WORK WITH. HAVE CONTINUED LOW POP ADVERTISEMENT FROM WEDNESDAY THROUGH THE END OF THE WORK WEEK AS THIS FRONT MAY MOVE THROUGH THE REGION AND RETURN BY LATE WEEK. LATER HALF OF NEXT WEEKEND LOOKING WET ONCE AGAIN WITH A POSSIBLE REPEAT PERFORMANCE OF THE CURRENT ACTIVITY. THIS ONE IS LOOKING QUITE A BIT WETTER HOWEVER BUT WILL HAVE PLENTY OF TIME TO DISSECT THIS ONE THIS WEEK. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 52 75 47 77 / 30 0 0 0 MLU 54 73 46 76 / 50 0 0 0 DEQ 44 74 41 76 / 30 0 0 0 TXK 48 74 46 76 / 30 0 0 0 ELD 50 73 44 74 / 50 0 0 0 TYR 48 77 50 78 / 20 0 0 0 GGG 48 76 49 78 / 20 0 0 0 LFK 52 77 49 79 / 30 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SUN FEB 13 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SUN FEB 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LARGE AREA OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST THROUGH NORTH CENTRAL LOUISIANA THIS AFTERNOON. MEANWHILE...ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA...CLOUDS ARE DISSIPATING WHICH IS LEADING TO DESTABILIZATION. A STRONG UPPER LEVEL DISTURBANCE LOCATED ACROSS CENTRAL TEXAS WILL BE MOVING INTO THE REGION LATE THIS AFTERNOON AND THIS EVENING. THERE COULD BE ENOUGH MOISTURE LEFT OVER FOR THIS SYSTEM TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY THREAT WITH THESE STORMS IF THEY DEVELOP WOULD BE LARGE HAIL. WITH THE LOSS OF DAYTIME HEATING...ANY THUNDERSTORMS THAT DEVELOPED IN THE AFTERNOON WOULD LOSE THEIR INTENSITY BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CST SUN FEB 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL NACOGDOCHES 31.61N 94.65W
02/13/2005 0.75 INCH NACOGDOCHES TX TRAINED SPOTTER
0650 PM HAIL NACOGDOCHES 31.61N 94.65W
02/13/2005 0.88 INCH NACOGDOCHES TX LAW ENFORCEMENT
&&
17PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 PM CST SUN FEB 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL NACOGDOCHES 31.61N 94.65W
02/13/2005 1.00 INCH NACOGDOCHES TX BROADCAST MEDIA
&&
17The Shreveport radar (KSHV), 111 km away, was scanning. The volume nearest the first event began at 01:42 UTC.
1 hail. Local standard time, as filed.
Hail fell in the town of Denning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482102.